LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » herx, flu or food poisoning?

 - UBBFriend: Email this page to someone!    
Author Topic: herx, flu or food poisoning?
Wimenin
LymeNet Contributor
Member # 15294

Icon 1 posted      Profile for Wimenin         Edit/Delete Post   Reply With Quote 
Ok, I've had a rough past couple of days and I thought Id ask the group here what they think it might be.

Last week I saw my LLMD and he had me decrease my abx to just 1xD, increase Cats Claw tablet to 3xD, and also prescribed diflucan for yeast....these changes were on top of my usual round of supplements/vitamins, etc. He also wanted me to do a Candida cleanse (physillium, caproyl oil, bentonite, water).

Anyway, I started the new med routine last Tuesday (but didnt do the cleanse till the weekend). I seemed to do fine during the week. On Saturday and Sunday I started the cleanse stuff, but didnt do any of it Monday or this week.

I was feeling pretty energetic this weekend and I did a lot of physical work (snow shoveling, painting, etc.) and afterwards felt worn out. I had some lt anxiety come creeping in late Sunday afternoon. Monday seemed normal, although I was a bit bloated and had some auras (migraine) show up at night.

Tuesday morning I had a migraine, and some IBS cramping show up. That carried over into last night which was auras (no headache though), bad bloat, IBS, and explosive diarrhea this morning (sorry to be gross), and generally feeling wiped out like the flu. Right now I feel kind of out of it.

So... was the past few days of migraine, IBS, flu feeling related to the new meds (herx?)... the physical work this weekend, or the cleanse...or...all of the above.

Right now if I eat food, I feel sick, just like you would feel if you had the stomache flu.

Could it have taken 2-3 days for the cleanse to finally make its way through my system?

Im just hoping this isnt a relapse or regression from decreasing the abx...

thanks!!

Posts: 514 | From . | Registered: Apr 2008  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
I suspect the caproyl oil. I have had terrible reactions to similar products that contain caprylic acid.

I find Olive Leaf Extract the safest bet for my system regarding a yeast-fighter.
---------

I could actually be the flu.

But "explosive diarrhea" always a sign to consider Food Poisoning.
-

[ 12-01-2010, 01:40 PM: Message edited by: Keebler ]

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
jocus20
LymeNet Contributor
Member # 11576

Icon 1 posted      Profile for jocus20     Send New Private Message       Edit/Delete Post   Reply With Quote 
I think its the stomach flu. Its been going around quite a bit. Ive had the same thing the past few days.

Thats just my guess.

It could be a detox thing but i suspect with this flu going around and it sounds exactly like you describe it that it is that.

--------------------
http://www.myspace.com/jocus20

also check out my videos:

http://www.youtube.com/user/jocus20

Posts: 247 | From PA | Registered: Apr 2007  |  IP: Logged | Report this post to a Moderator
Wimenin
LymeNet Contributor
Member # 15294

Icon 1 posted      Profile for Wimenin         Edit/Delete Post   Reply With Quote 
Two days later, and Im guessing its been stomache flu (virus) of some sort. I changed my diet to more of the BRAT diet (bananas rice applesauce toast) for the past two days and its helps some. I still have a bit of a pit in my stomache, and when I eat it feel a bit worse.

I called up my local hmo clinic and talked to a nurse. She said stomache flu has been going around the past few months.

Of course, the conversation quickly turned interesting when she asked what meds I was on, and who prescribed them (my LLMD), and what was it for (lyme), and then she became quiet...as if she was making notes on my account or flagging my account or something.

I told her I was already on a no sugar, no yeast diet, and she said I needed to add back in the starches, at least for a few days till this passed through my system. She then questioned if it was med related and turned a bit snide when she realized my Dr was out of the network and suggested I contact whomever put me on such a diet and meds.

I haven't ruled out that diflucan created a herx and it was all yeast related, but, given how it waxes/wanes based on eating (I feel best when I havent eaten in a while), Im going to guess its viral/stomache flu.

Posts: 514 | From . | Registered: Apr 2008  |  IP: Logged | Report this post to a Moderator
Wimenin
LymeNet Contributor
Member # 15294

Icon 1 posted      Profile for Wimenin         Edit/Delete Post   Reply With Quote 
Well, now Im second guessing myself about stomache flu. Im starting to wonder if its the diflucan instead. Usually stomache flu would clear up in a couple days, and now its day 4 of the same feelings.

Im currently taking 200mgs 1xd of Diflucan. Can I possibly cut the pill in half, or should I stop taking it a couple days and see if the pain subsides?

Ive also noticed my urine is awfully cloudy right now, and Im not sure if thats because of the meds, or theres something else going on in my body.

Any thoughts? Its now been 4 days of stomache pain..

Posts: 514 | From . | Registered: Apr 2008  |  IP: Logged | Report this post to a Moderator
sammy
Frequent Contributor (5K+ posts)
Member # 13952

Icon 1 posted      Profile for sammy     Send New Private Message       Edit/Delete Post   Reply With Quote 
Stomach viruses can last 7-10 days. If you are still having pain and diarrhea at that point your doctor should run some stool cultures.

Cloudy urine could be from your meds, most likely dehydration from diarrhea. Be sure and drink some extra fluids. If you're not tolerating foods well you might need to drink some Pedialyte, it provides the correct balance of water, sugar, and electrolytes that your body needs to recover. Sports drinks are much higher in sugar, you would want to avoid those.

Your symptoms might also be caused by something new in your protocol or an interaction between something new when added on to your existing protocol.

Can you stop the antibiotics and supplements for a couple days to let your stomach rest? Then slowly work up to your full protocol again, adding only one thing at a time as tolerated.

Hope you feel better soon.

Posts: 5237 | From here | Registered: Nov 2007  |  IP: Logged | Report this post to a Moderator
Wimenin
LymeNet Contributor
Member # 15294

Icon 1 posted      Profile for Wimenin         Edit/Delete Post   Reply With Quote 
Well I saw an urgent care hmo dr yesterday about the diarrhea issue thats been going on for 4 days, now 5 days as of today.

She believes the cleanse and the diflucan, between the two of them, but mostly the cleanse, really messed up the gutt flora in my digestive system and I need to get it to calm down and replenish itself.

She recommended an antacid blocking drug, but, the ones I see OTC are not meant if you are taking an anti fungal.

As of now Im looking at upping my pro biotics, eating more yogurt, and also adding in some ginger ale, pineapple, along with more plain bread, crackers to try and absorb the water more.

If this continues for anothe week, Ill have to look at going in for stool samples to see if I picked up something else like giardia.

If anyone else has some good recommendations for getting the gutt flora back in sync again, and stopping the loose stools, Im all ears.

Thanks!

btw: the nurse and dr I saw were both sympathetic to the lyme fight and didnt give me the usual look of, oh, a lyme person... but knew of lyme family members and could relate to all the meds/supplements I was on... refreshing for a change...

Posts: 514 | From . | Registered: Apr 2008  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.